Symptoms of an intolerance to painkillers



We are searching data for your request:

Forums and discussions:
Manuals and reference books:
Data from registers:
Wait the end of the search in all databases.
Upon completion, a link will appear to access the found materials.

A restricted perception of scents as well as chronic sinus infections can indicate an intolerance to pain medication.

A constantly runny nose, a restricted sense of smell and sinus infection may indicate intolerance to pain relievers. That explained Dr. Jan Löhler from the professional association of ear, nose and throat specialists in Neumünster.

An intolerance to painkillers can lead to complications such as inflammation of the sinuses or bronchial asthma. Therefore, if symptoms are present, a specialist for ear, nose and throat should always be consulted, as the association of ENT specialists emphasizes. Affected people could suffer from an intolerance due to a disorder in the absorption of arachidonic acid. The pain drug intolerance promotes or intensifies existing inflammation.

Patients with chronically inflamed sinuses usually suffer from poorly ventilated sinuses. Therefore, the sinuses are often swollen permanently. If such symptoms are present, those affected should consult a doctor to have an intolerance checked. "If ASA intolerance is proven, a kind of hyposensitization is recommended, similar to an allergy, ie the patient takes ASA in small, slowly increasing doses under medical supervision in order to achieve tolerance through habituation," says Löhler.

Pain relievers increase physical imbalance
If patients also take painkillers with the active ingredient acetylsalicylic acid (medicines such as aspirin, anti-rheumatics, ASA or ibuprofen), the physical imbalance increases increasingly. If the specialist diagnoses an intolerance to pain medication, various therapies can be initiated. One form of treatment is hyposensitization, in which the patient initially consumes acetylsalicylic acid in small doses under medical supervision. If the active ingredient is well tolerated, the dose can be increased gradually. The body can thus gradually get used to the substance to which it initially reacted excessively. Tolerance can be achieved in most cases. However, complaints described can indicate a variety of other existing intolerances. Adequate diagnosis can only be made by the ENT doctor. (bs)

Author and source information



Video: The Different Medications Used To Treat Migraines


Previous Article

PKV study reveals serious weaknesses in performance

Next Article

No cough syrup when driving